Isotretinion and Surgery
Thank you for submitting your question. Isotretinion is a drug that changes your skin's ability to heal so you may have delayed healing as well as develop abnormal scarring from surgery. It is best to speak with your surgeon about this and wait a year after finishing up Isotretinion before proceeding with a facelift.
All the best,Dr. Mentz
Oral Isotretinoin and Facelift
Taking oral isotretinoin (Accutane) within a year of your surgery is a major contraindication to facelift. Please discuss this very important factor with any of the Surgeons you see in consultation.
Face lift and Isotretinoin
Thank you for asking about your face lift and isotretinoin.
- You truly should not be on isotretinoin before any surgery - it damages our ability to heal.
- You should be off Isotretinoin a year before any elective surgery.
Always see a Board Certified Plastic Surgeon. Best wishes - Elizabeth Morgan MD PHD FACS
How long do I need to stop Isotretinion before a facelift?
Isotretinion severely impairs skin healing, and can result in excess scarring as a result of delayed healing. I would recommend stopping a full year before having facelift surgery. The effects are long lasting.
Can I be taking Isotretinion before a face lift?
Absolutely not! You should stop taking isotretinoin for at least 6 months before undergoing any procedure including a facelift since it will severely effect your healing. Isotretinoin or more commonly known as Accutane or Absorica are powerful medications to treat sever acne. These are not to be confused with tretinoin cream which is applied to the skin rather than taken by mouth and is often used to prepare the face for a facelift and can help improve the results. Make sure you discuss all medications you are currently taken with your plastic surgeon before proceeding with any surgery.
Hello and thank you for your question. How long have you been taking it? If not for long, then you may be okay. But if you have been taking it more than a couple weeks, then you should wait 6 months prior to a facelift. It may be a good idea to seek consultation now with a plastic surgeon to help facilitate future planning. The most important aspect is to find
a surgeon you are comfortable with. I recommend that you seek consultation with
a qualified board-certified plastic surgeon who can evaluate you in person.
Best wishes and good luck.
Richard G. Reish, M.D.
Harvard-trained plastic surgeon
Isotretinoin can adversely affect healing from all procedures, particularly resurfacing procedures (chemical peel, laser). Because of this, it is not recommended you have a facelift while on this medication. In addition, one should wait for at least 6 months after taking Isotretinoin before having a facial procedure including a facelift. For resurfacing procedures, I recommend waiting a year.
Isotretinoin and facelift
You should not be taking isotretinoin if you would be having a facelift, as the healing process will be negatively affected. I would recommend waiting at least 6 months after stopping the isotretinoin before undergoing a facelift.